I was told to go to a pharamacy and ask for valerian root which Dr. Mattewson said it would help me about my xanax situation. I've been on xaxax for 20 yrs and that's the only meds that help me with my bipolar & epilisey and he aint helped me out any all in the way i know whats best for me. I need help really bad I think of hurting myself or someone AND THIS IS NO JOKE!!! I need someone to talk to me.
My dr. told me that Valerian root would help me with my benzos withdarwls & not having my meds?
- 12 May 2013 by coopertone
- 8 March 2014
- valerian root, xanax, depression, menopausal disorders, anxiety, insomnia, panic disorder, interstitial cystitis, valerian, anxiety and stress
Any benzo medication should be tapered down and cold turkey detox is very uncomfortable and not to mention dangerous. Valerian root is going to so nothing for you and I am a pharmacist. You should see and addiction specialist or a psychiatrist and get on a taper ASAP they need to lower your dose over time. Also tell your doctor that he is going to be held responsible if something bad happens in your detox. Such as a seizures he should be helping you and in my opinion is that is malpractice.
What kind of dr is he? If you've got a seizure disorder you aren't just going to have withdrawal you are going to seizure. Valerian root is calming but its not going to act like a benzo. Your dr is unethical at best if he just stops it without weaning you off. Why not see a psychiatrist who could treat your bipolar disorder appropriately. Are you on anything for the seizure disorder? Please don't go in to any dr with the attitude that you know what is best for you or they will shut down and not listen. I think you should go to the er, tell them how you feel, what is happening and that you have a seizure disorder. Your dr has treated you callously and DEA our no DEA, no doctor should go against what he knows is right. Unless he's an idiot he knows he's endangering you.
GO to ER or call 911 immediately.
If you have been on Xanax for 20 years, you cannot just go off it and expect Valarian root to work in its place. Valarian might have worked for anxiety if you weren't already using Xanax but it is not going to stop withdrawals. You are going to wind up having seizures trying to go cold turkey off Xanax like that! You need to find you a different doctor. If they want you off Xanax, they are going to have to wean you down slowly. Xanax is nothing to cold turkey detox off of. Opioid withdrawal will just make you feel sick like you are going to die but benzodiazepeines, like Xanax, you CAN die withdrawing cold turkey off of them. It is nothing to mess with. You should probably do an "in hospital" detox from Xanax.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Sep 2011 • 1 answer
Updated 2 Nov 2017 • 6 answers
Updated 6 Mar 2015 • 2 answers
Updated 9 Nov 2016 • 2 answers
Updated 2 Nov 2017 • 3 answers